I have been diagnosed with Crohn's for over four years now. I have a 9 month old baby. Once I started back on my Humira after I had him I was allergic to it and the doctor said I had built up antibodies against it and to give my body a break for a while. It's nine months later and I haven't taken any meds for Crohns and I have no symptoms at all. I have no pain and I go to the bathroom regularly. What is puzzling me is that I rapidly lost weight after I had my baby. I lost twenty pounds in a little over a month without dieting or exercising. I weigh 120lbs and I haven't weighed that since before I had my first child who is five years old. I have started loosing more weight and I'm afraid that I'm getting to an unhealthy weight. Could this be the Crohn's even though I am eating like I always have and I'm not having any symptoms?View Thread
I have been diagnosed with Crohns for five years now. I have been off of all meds for two months do to an allergic reaction to Humira. My doc said to give my body a rest for a little while. I have suffered from heartburn and acid reflux going on two weeks now. Over two months I have lost over ten pounds and I can't afford to lose anymore. I will call my doc tommorow cause he was closed today. But two days ago I lost my appetite completely. I can't eat anything without immediately getting nauseated, but I hold it in because I hate to vomit. Then last night I started having watery diarhea at ten o'clock. Since then I have gone 12-15 times and I haven't ate anything but a small bit of chicken noodle soup and water. I have had pain once. I doubled over with it but it went away after a few minutes. I am bloated. If I eat anything I am running to the bathroom within minutes. Is this a severe flare up or a stomach virus? If this is a flare up it is the worst I've had outside of having little pain just stomach cramping.View Thread
You know my insurance wouldn't pay for me to just have the pill cam. They required for my doc to perform a colonoscopy, endoscopy and barium xray and then if he still needed the pill cam for diagnosing he could do it. What's so ironic is that if they would have just let him do the pill cam first then it would have saved them money in the long run by them not having to pay for all of those other test.View Thread
I had the camera pill procedure. It wasn't that big of a deal. I went to docs office early one morning, swallowed the pill with cup of warm water and baby gas drops in it. They attached some wires to my abodomen and those wires were attached to a pouch that I carried like a purse. I passed the pill in four hours so my procedure didn't last long, but I think that I was supposed to go back to office in six hours unless the pouch beeped telling that I passed it early. My doc needed to positive tests to diagnose me with Crohn's. He had a lab test already that was consistent and the pill cam was the other test that helped him diagnose me. The colonoscopy and endoscopy didn't show anything, but the pill cam showed him exactly where my inflamation was and how bad it was. I would recommend it! Good luck!View Thread
I am so sorry your mother is having such a hard time. She seems to have some pretty severe issues occurring. This is totally just my opinion, but if her symptoms become any more severe you probably should take her to the ER. But on the other hand an ER visit is just a short term fix and not an actual treatment plan. And since she is having such a hard time now, I would think a second opinion would be warranted. She seems that she is needing a doctor that can devote a lot of time to her now and since her current doctor is going to be gone for 2 months it would be hard for him/her to follow through with a treatment plan to get her in remission or to get to the bottom of the issue. I hope you can find her a doctor that can really help her. I know that on top of the illness that all of the doctor and ER visits are stressful as well. Good luck and I hope your mother and your family can find answers and solutions soon!!View Thread
So sorry to hear about your loss also. Your post is very informative and hopefully helpful to others.
Prednisone is a very powerful drug. In good ways I suppose and bad. I experienced very scary side effects immediately upon taking the drug. I had taken low doses (10mg) for a week at different times for my asthma flair ups and I had no problems. But, when my GI put me on a very high dose (60 mg/day) for my Crohns things got scary. I was on the prednisone at this dose for 4 months. Gradually over those four months I gained 20 lbs. which is not actually scary, but my pulse rate and blood pressure began to creep up. I sleep on my stomach and I would lay in bed at night and I couldn't go to sleep because my heart was beating so hard I could feel it beating against the mattress. At one of my GI visits my bp was a little high for me 158/78. My GI said oh I've seen higher. Well two days later I wound up in our local ER with a resting pulse of 125 (my pusle in the ER laying on the gurney was 156 bpm) and my bp was 200/100. I had to lay in the ER for four hours on a Cardizem drip. Then I had to continue to take the Cardizem for four months as I tapered off of the Prednisone and even afterwards because it took that long to get my body back to normal.
They tell me that this was an allergic reaction and that I can never take Prednisone again. My primary care physician said that my GI was just focusing on the Crohn's and it being under control that he just completely overlooked my symptoms. I know this is probably and unusual thing to happen to someone, but it was just my experience. So I agree with you, research your meds and ask lots of questions.
Thanks for your reply! My reaction was just as bad with the Attarax as it was with Benadryl. I took the injection last Tuesday. It's really messing with my immune system. My allergies have flared up so bad since the injection that I haven't been able to talk for three days. I went to my primary care physician for the allergies and she had lab work done and she said it was definitely not an infection but pure allergies. I go back to my GI's for an appointment 4/19 to talk about other options. My primary care physician feels as if I need to get second opinions also.View Thread
Wow! I hope you find answers soon!! I do get the bloating and swelling too, and it is predominately in my lefts side as well. And all attacks are not the same for everyone. I know it will be long wait for you until the appointment but you are doing the right thing by going in and I will keep you in my thoughts and prayers!!View Thread
Everything except the constipation sounds familiar to me. When you say attack what do you mean? An attack for me is sudden spasming of my intestines, cold chills from head to toe, a cold sweat, and feeling very faint. Oh, and I believe someone said it perfect on here when they said it was like pushing a baby through your intestines just to find out it is diarhea. Of course I'm no doctor and it could still be something else, but I think it would warrant another visit to the GI. You shouldn't suffer any longer, call and make an appointment. If you're in a rural area like me at least make an appointment with your primary care doctor and get a referral. Whether it's Crohn's or something else, you need to find out. Good Luck and I hope you get some answers and feel better soon!!View Thread
Well my doc appointment wasn't very encouraging yesterday. But I have the outlook that you don't worry until you have to. Rheumatoid Arthritis runs in my family and my doc has always said that due to the close relationship in the two diseases, he feels that that is where my Crohn's came from, that gene. So after a discussion and exam he states that I can try it one more time in conjunction with Atarax. Humira works so well for my Crohn's I hate to change and Benadryl wasn't helping and he said Atarax is a more powerful form of Benadryl. He proceeds to tell me that with the joint pain he thinks I have developed antibodies that is fighting the meds and is now fighting my joints and that I will 'Open up a whole new can of worms' (his exact words) meaning RA. He said, "You will swell up like the Michellin Man". I am supposed to take the Atarax next week before and after my injection and if I show any signs of a reaction that we will 'hang it up'. He said there was no use switching to Cimzia or any other Biologics because they will cause me to form the same antibodies. If I develop RA I don't know what I'll do either because these are the same drugs that treat it.
Anyway, I am not going to worry until I have to. So we'll see how I do in a few days with the Atarax. Then I don't know where I'll go from there, but it could always be worse!View Thread